MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY 13DIA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY 13DIA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number ARS741703
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery to convert a hemi arthroplasty to a reverse shoulder arthroplasty.The proximal body was loose upon revision of hemi arthroplasty to reverse shoulder arthroplasty.Proximal body, assembly screw, locking cap and spacer all had to be removed.Short stem had to be cemented on top of distal stem which could not be removed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a medical review of the provided x-rays by a hcp, determined that there was evidence of loosening.The device was returned and identified as item #ars741703; lot #az0419049.The device inspection revealed the following: visual inspection: a visual inspection found slight scuffing on the devices typical of having been used.No other defect or deformations could be observed.Medical expert opinion: since data was provided, the opinion of a medical expert was sought and stated as follows: ¿the x-ray show sclerosis and some osteophyte formation at the glenoid side.There is still some preservation of the joint space indicating residual cartilage is present at the glenoid side.Without an x-ray of the situation before this hemiarthroplasty is not possible to assess if these changes are the result of progressive glenoid erosion.Reasons for pain can be progressive glenoid degeneration, loosening of the revive stem (although it seems to be well-fixed distally), and/or periprosthetic joint infection.Without being able getting information on the retrievals, i cannot assess to what extend the proximal body of the revive stem has loosened before revision surgery.The cementation of the short stem proximal to the distal stem is not without risks.The bone of the proximal humerus is quite thin, and the cement mantle is insufficient to prevent a possible junctional fracture at the transition zone between the distal tip of the short stem and the proximal end of the distal stem.If no other option, cementing the distal tip of a slightly longer stem into the distal stem could have worked out advantageous.Furthermore, the central screw of the glenoid baseplate has missed the body of the glenoid, providing a less optimal fixation.¿ more detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS FLEX REVIVE PROXIMAL BODY 13DIA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15100098
Report Number0001649390-2022-00041
Device Sequence Number4149476
Product Code KWS
UDI-Device Identifier00846832069309
UDI-Public00846832069309
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/20/2024
Device Model NumberARS741703
Device Catalogue NumberARS741703
Device Lot NumberAZ0419049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale